Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 189, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2005, 7:45 AM CDT for Bienville Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2005, 7:45 AM CDT (12:45 UTC)
- Expired
- Jun 17, 2005, 8:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 6:45 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 17, 3:00 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT FRI JUN 17 2005 .DISCUSSION... IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM. THIS COMPLEX HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF LETTING UP...W/CLOUD TOPS REMAINING AOB -75C. WILL HIKE POPS EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT. ETA HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED INSTABILITY AXIS BEFORE SUNRISE. THIS WILL PLAY HAVOC W/HIGHS THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE BALLPARK. OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING TEMPS AGAIN. WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT LOOKS TO BE DRY AND CONTINUED WARM. && .PRELIMINARY POINT TEMPS/POPS... SHV 92 74 96 74 / 40 30 20 20 MLU 88 70 92 71 / 50 40 30 20 DEQ 87 69 95 71 / 60 30 20 20 TXK 89 72 95 71 / 50 30 20 20 ELD 88 69 93 71 / 60 40 30 20 TYR 94 75 96 76 / 30 20 20 20 GGG 92 74 96 73 / 30 20 20 20 LFK 95 75 97 73 / 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 04/44
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI JUN 17 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE FOUR STATE AREA THIS MORNING THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE. ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR TODAY OR TONIGHT. 44
In the hours before
Local storm report, Jun 17, 7:27 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG 8 SE TEXARKANA 33.37N 93.92W
06/17/2005 MILLER AR LAW ENFORCEMENT
TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.
&&
JDLocal storm report, Jun 17, 7:28 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL HOCHATOWN 34.20N 94.67W
06/17/2005 1.00 INCH MCCURTAIN OK PUBLIC
0400 AM TSTM WND DMG VALLIANT 34.00N 95.09W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
STREET SIGNS DOWN.
0420 AM TSTM WND DMG 1 N IDABEL 33.92N 94.82W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN IN HOLLYBROOK.
0525 AM TSTM WND DMG 10 W HOPE 33.67N 93.77W
06/17/2005 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 278.
0528 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0530 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0605 AM TSTM WND DMG STAMPS 33.36N 93.50W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0608 AM TSTM WND DMG LEWISVILLE 33.36N 93.58W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0615 AM TSTM WND DMG 8 SE TEXARKANA 33.37N 93.92W
06/17/2005 MILLER AR LAW ENFORCEMENT
TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.
0622 AM DOWNBURST 1 N WALDO 33.37N 93.30W
06/17/2005 COLUMBIA AR LAW ENFORCEMENT
POWERLINES AND TREES DOWN AT LAMARTINE.
&&
JDLocal storm report, Jun 17, 7:32 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL DE KALB 33.51N 94.62W
06/16/2005 0.88 INCH BOWIE TX PUBLIC
&&
JDLocal storm report, Jun 17, 7:39 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 10 W EL DORADO 33.22N 92.84W
06/16/2005 UNION AR LAW ENFORCEMENT
TREES DOWN ACROSS COUNTY ROAD 235.
&&
JDLocal storm report, Jun 17, 7:40 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL HOCHATOWN 34.20N 94.67W
06/17/2005 1.00 INCH MCCURTAIN OK PUBLIC
0400 AM TSTM WND DMG VALLIANT 34.00N 95.09W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
STREET SIGNS DOWN.
0420 AM TSTM WND DMG 1 N IDABEL 33.92N 94.82W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN IN HOLLYBROOK.
0525 AM TSTM WND DMG 10 W HOPE 33.67N 93.77W
06/17/2005 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 278.
0528 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0530 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0605 AM TSTM WND DMG STAMPS 33.36N 93.50W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0608 AM TSTM WND DMG LEWISVILLE 33.36N 93.58W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0615 AM TSTM WND DMG 8 SE TEXARKANA 33.37N 93.92W
06/17/2005 MILLER AR LAW ENFORCEMENT
TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.
0622 AM DOWNBURST 1 N WALDO 33.37N 93.30W
06/17/2005 COLUMBIA AR LAW ENFORCEMENT
POWERLINES AND TREES DOWN AT LAMARTINE.
&&
JDLocal storm report, Jun 17, 7:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL HOCHATOWN 34.20N 94.67W
06/17/2005 1.00 INCH MCCURTAIN OK PUBLIC
0400 AM TSTM WND DMG VALLIANT 34.00N 95.09W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
STREET SIGNS DOWN.
0420 AM TSTM WND DMG 1 N IDABEL 33.92N 94.82W
06/17/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN IN HOLLYBROOK.
0525 AM TSTM WND DMG 10 W HOPE 33.67N 93.77W
06/17/2005 HEMPSTEAD AR LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 278.
0528 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0530 AM TSTM WND GST TEXARKANA 33.45N 94.02W
06/17/2005 60 MPH MILLER AR ASOS
0605 AM TSTM WND DMG STAMPS 33.36N 93.50W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0608 AM TSTM WND DMG LEWISVILLE 33.36N 93.58W
06/17/2005 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0615 AM TSTM WND DMG 8 SE TEXARKANA 33.37N 93.92W
06/17/2005 MILLER AR LAW ENFORCEMENT
TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.
0622 AM DOWNBURST 1 N WALDO 33.37N 93.30W
06/17/2005 COLUMBIA AR LAW ENFORCEMENT
POWERLINES AND TREES DOWN AT LAMARTINE.
0715 AM TSTM WND DMG 10 W EL DORADO 33.22N 92.84W
06/17/2005 UNION AR LAW ENFORCEMENT
TREES DOWN ACROSS COUNTY ROAD 235.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 61 min |
| Jun 17, 5:23 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 67 min |
| Jun 17, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 60 min |
| Jun 16, 7:39 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 66 min |
| Jun 17, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 45 min |
| Jun 17, 6:18 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 57 min |
| Jun 17, 5:08 AM CDT | Severe Thunderstorm Warning | SHV | Little River | 67 min |
| Jun 17, 5:12 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 63 min |
| Jun 17, 5:21 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 54 min |
| Jun 17, 5:34 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 56 min |
| Jun 17, 5:52 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 53 min |
| Jun 17, 6:15 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 60 min |
| Jun 17, 6:52 AM CDT | Severe Thunderstorm Warning | SHV | Union | 68 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.